MAUDE Adverse Event Report: COOK INC MIRA-FLEX MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC MIRA-FLEX MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a transvascular interventional therapy procedure, the physician advanced the mira-flex microcatheter into the supplying vessels of the tumor along the microwire guide.When injecting the contrast agent, the physician found the white tip of the microcatheter was detached from hub.The physician removed the microcatheter and changed to a similar device to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), quality control, and specifications of the device, as well as a visual inspection, dimensional verification, and supplier investigation, were conducted during the investigation.The complainant returned one catheter assembly with the proximal hub was separated from the catheter tubing.Dimensional analysis confirmed the device was within the correct specifications and tolerances.The strain relief was removed from the hub to further observe the interior.No damage or dried adhesive was observed on the hub, but it was observed throughout the entire interior of the strain relief.A supplier investigation was initiated in response to the complaint.The supplier reviewed device images provided by cook and the device history record for the device lot, and 10 lots manufactured prior to the lot.It was concluded that all tested tensile strength values measured at the beginning and end of shifts passed the accepted values per their external and internal specifications.Therefore, no additional actions were taken in response to the incidents.Additionally, a document based investigation evaluation was performed for lot 9241787.There have been no relevant reported nonconformances for this lot.A software search revealed no other complaints have been reported for the complaint lot.It was concluded that there is no evidence that nonconforming product exists in house or in field.Based on the information provided, inspection of returned product and the results of the investigation, a definitive cause could not be established.Appropriate measures are being conducted have been taken to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MIRA-FLEX MICROCATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8477639
Report Number1820334-2019-00827
Device Sequence Number11224308
Product Code KRA
UDI-Device Identifier10827002431154
UDI-Public(01)10827002431154(17)210829(10)9241787
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K052841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2021
Device Model NumberN/A
Device Catalogue NumberMF-2.5-18-135-15
Device Lot Number9241787
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight55